MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Catalog Number SDC120H
Medical Device Problem Codes Material Rupture (1546); Material Integrity Problem (2978)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery with a mentor artoura plus, smooth high profile saline tissue expander.Post-operatively, the patient underwent a revision surgery to remove and replace the device.Upon explantation, it was discovered that the patient¿s right prosthesis had deflated.The surgeon indicated that the leak occurred near the magnet seam.As a result, the patient¿s prosthesis was removed and replaced with an unspecified mentor silicone breast implant on (b)(6) 2023.There were no patient consequences or surgical delays reported due to the deflation discovered during the revision surgery.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 16, 2023, mentor received the device for evaluation as well as additional information.Date of explant was updated to (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2023, mentor evaluated a photo of the explanted device.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the tissue expander was observed delaminated.Mentor has received the device for evaluation.The evaluation is underway.When the evaluation is completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 20, 2024, mentor completed a visual inspection of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the tissue expander was delaminated on the injection dome.Additionally, the returned device was received a blue color in the shell.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.As per additional information received, the customer added sterile dimethylene blue to the sterile solution.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the tissue expanders other than sterile saline for injection since this could compromise the product integrity.According to the manufacturing investigation, and, with consideration to the manufacturing records of the lot, the process controls evaluated, and the assessment from the image of the separated bond; the complaint reported could not be confirmed to have been caused by manufacturing error.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18056824
Report Number1645337-2023-13003
Device Sequence Number6849297
Product Code LCJ
UDI-Device Identifier10081317028199
UDI-Public10081317028199
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2026
Device Catalogue NumberSDC120H
Device Lot Number9749599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/16/2023
12/12/2023
02/20/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/07/2023
01/05/2024
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale